Amphotericin B Induced Thrombophlebitis: A Case Report

    Published on:September 2021
    Journal of Young Pharmacists, 2021; 13(3):312-314
    Case Report | doi:10.5530/jyp.2021.13.63
    Authors:

    Bandaru Yeswanth Raja1, Manithottiyle Angelo Simon1, Kolli Sowjanya1, K.T. Jayakumar2, Thangavel Mahalingam Vijayakumar1

    1Department of Pharmacy Practice, SRM College of Pharmacy, SRM Institute of Science and Technology, Kattankulathur, Chengalpattu, Tamil Nadu, INDIA.

    2Department of General Medicine, SRM Medical College Hospital and Research Centre, SRM Institute of Science and Technology, Kanchipuram, Kattankulathur, Chengalpattu Tamil Nadu, INDIA.

    Abstract:

    Amphotericin B is most widely used antifungal drug of choice. We report a case of a 56-year-old man developed pain and skin swelling over right forearm at the intravenous access site during amphotericin B administration treatment given for mucormycosis, the post-operative of sinuses. After 4 hours of affected period, amphotericin B was administration. A well revealed thrombophlebitis of the right forearm was noted. The systemic reaction was assessed based on the naranjo algorithm and was found to be probable. The safety profile of amphotericin B and its adverse effects must be monitored on long term treatment usage.

    Key words: Thrombophlebitis, Amphotericin B, Adverse drug reaction, Pharmacovigilance, Mucormycosis.

    Article Download

     

    Navigation